Gynecology / Women's Health Expert Forum
episode of severe fatigue, weakness, shivers, mild nausea, thirsty, aro...
About This Forum:

This forum is for questions and support regarding gynecology issues such as: Cervical Disorders, Colposcopy, Cramps, Cystitis, Fallopian Tube Disorders, Menstruation, Ovarian Disorders, PAP Test, Pelvic Exam, PID, PMS, Surgery, Tests, Ultrasound, Uterine Disorders, Vaginal Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

episode of severe fatigue, weakness, shivers, mild nausea, thirsty, around 10 days before my period

I am a 34 year old woman who leads a relatively healthy lifestyle. I have been diagnosed with proctitis for 5/6 years, currently taking predfoam and pentasa.  I have had asthma for 16years and take both ventolin and bectotide inhalers. I caught a bad flu 2 christmases ago and ever since then have been suffering from sudden onset of fatigue, weakness, feel cold with some shivering,  mild nausea, sometimes thirsty, symptoms of which can last for up to two days. It seems to strike around ten days before my period starts. Not sure if there is a correlation but if it is hormonal, do you have any suggestions as to what to take or course of action to pursue?

I have been to see my gp a few times about this and had some blood tests done which all came back normal.  He mentioned that the prolonged usage of predfoam, which is a steroid, may be having an adverse effect but he is not sure and was quite vague.  
My personal and professional life suffer considerably due to this imposition every month. I am very worried as professional doctors cannot seem to offer any solution or indeed prognosis.  Would be very grateful if you could shed some light on the situation?
Yours very concerned,
K
Related Discussions
603463_tn?1220630455
Hi!
Your symptoms sound more GI related than gynecologic, and I would wonder about something like carcinoid, but that is out of my terrritory.  Another possibility might be periodic paralysis--which is related to thyroid dysfunction, and once again doesn't fall within my area of expertise.  You might want to google these two conditions and check your symptoms.

If your symptoms are related to your cycle, the way to approach that would be to change your cycle.  If you were my patient, I would offer you a trial of oral contraceptive pills--maybe even one like Seasonique that switches your periods from monthly to quarterly--and see if there was any change in your symptoms.
If changing your cycle DID reduce your symptoms, and if there were no contraindications, oral contraceptives would certainly be easy to prescribe.

I hope this information is useful!
Good luck!
Dr B
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank